Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 22, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at May 27, 2007, 3:51 PM EDT for Otsego County, New York. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2007, 3:51 PM EDT (19:51 UTC)
- Expired
- May 27, 2007, 4:17 PM EDT
- In force
- 26 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Otsego County, NY
The radar
The Albany radar (KENX), 79 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 1:52 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1578 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:09 PM EDT, 42 minutes earlier.
Area forecast discussion, May 27, 3:09 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 309 PM EDT SUN MAY 27 2007 .SYNOPSIS... A LOW PRESSURE SYSTEM NORTH OF THE GREAT LAKES WILL TRACK NORTHEAST AND PULL A COLD FRONT ACROSS THE AREA OVERNIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH THIS EVENING IN THE WARM AIRMASS AHEAD OF THE FRONT. SOME OF THE THUNDERSTORMS ARE EXPECTED TO BE STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. HIGH PRESSURE WILL BUILD OVER THE REGION ON MEMORIAL DAY AND PERSIST THROUGH WEDNESDAY. DRY WEATHER WITH MILD TEMPERATURES CAN BE EXPECTED. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... WILL BE BRIEF IN DISCUSSION WITH BUSY NEAR TERM WEATHER AND GRIDS TO MANAGE. WATCH IS OUT UNTIL 8 PM FOR ENTIRE AREA. BEST INSTABILITY ACROSS SOUTHERN HALF OF THE FA WHERE LOTS OF BREAKS IN CLD COVER ALLOWING FOR TEMPS RISING INTO THE LOW 80S WITH DEW POINTS IN THE UPPER 50S. BETTER WINDS FIELDS LOCATED UP NORTH IN THE VICINITY OF WARM FRONT WHERE STORM THAT EXITED ONEIDA COUNTY EARLIER SHOWED SOME GOOD ROTATION. AREA OF CONVECTION ACROSS WESTERN PA/EASTERN OHIO EXPECTED TO CONTINUE TO DEVELOP AND MOVE EASTWARD...INCREASING COVERAGE OF STORMS ACROSS OUR AREA FOR LATE THIS AFTN INTO THIS EVENING. AFTER MIDNIGHT SFC TROF WILL PASS THROUGH MOST OF FA WITH POPS DROPPING BACK TO CHC CATEGORY. MOST AREAS WILL STABILIZE BY THEN BUT THE POTENTIAL FOR TRW WILL CONTINUE UNTIL 06Z FOR FAR SE FA. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/... LOOKS LIKE A COUPLE OF NICE DAYS MONDAY AND TUESDAY. NOT MUCH CHANGE MADE TO THE FORECAST. SFC HIGH PRESSURE WILL BUILD EAST INTO REGION WITH PARTLY SUNNY SKIES MONDAY DUE TO NWLY FLOW AND SOME CUMULUS DEVELOPMENT. TEMPS WILL GENERALLY RANGE IN THE MID TO UPPER 70S WITH READINGS APPROACHING 80 IN THE WYOMING VALLEY. MONDAY NIGHT/TUESDAY...STRONG UPPER LEVEL RIDGE DEVELOPS OVER THE NORTHEAST WITH SFC HIGH PRES IN VCNTY. MAINLY CLEAR/MOSTLY SUNNY SKIES WITH TEMPS SLIGHTLY ABOVE NORMAL. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... FOCUS ON SVR POTNL TDA...HPC GUIDANCE LOOKED FINE. HIGH PRES WILL MOV OFF THE MID ATLC CST ON WED, WTIH A WARMER AND MORE HUMID SRLY FLOW DVLPNG BEHIND IT. BY THE END OF THE WEEK DEEP UPR TROF WILL BE DIGGING INTO THE GTLAKES. ISOLD MAINLY AFTN -TSRA PSBL WED AFTN, WTIH A BETTER CHC THU AND FRI, WHEN ACTIVITY COULD BE AIDED BY A BACK DOOR CDFNT. UNSETTLED CONDITIONS INTO THE WEEKEND DUE TO THE APRCHNG UPR TROF. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... SCT-NUMEROUS TSRA LATER THIS AFTN AND EVNG, WITH POTNL FOR LINE OF CONVECTION TO PASS THE RGN IN THE 22-02Z TIME FRAME. SCT ACTIVITY WILL OCCUR OUTSIDE OF THIS LINE...WITH MVFR CONDITIONS IN ALL TSRA. POTNL FOR G40-50 WITH STRONGER STORMS. SLOW IMPVMNT LATER TNGT, BUT BRIEF PD OF POST-FNTL LOW CLD PSBL IN THE 08-13Z TIME FRAME ACRS UPSTATE NY. VFR CONDITIONS RETURN ON MONDAY AS HIGH PRES BUILDS IN. VFR CONDITIONS CONNTINUE INTO WED...SLIGHT POSSIBILITY OF RESTRICTIONS IN ISOLATED SHOWERS/THUNDERSTORMS WEDNESDAY AFTERNOON WITH A BETTER CHANCE THU/FRI AND INTO THE WEEKEND. ONLY OTHER POTENTIAL RESTRICTION WILL BE MORNING FOG AT ELM EARLY IN THE MRNG. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. &&
Hazardous weather outlook, May 27, 2:08 PM EDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 208 PM EDT SUN MAY 27 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-281815- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 208 PM EDT SUN MAY 27 2007 ...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A WARM FRONT WILL CROSS THE AREA THIS MORNING PRODUCING SCATTERED SHOWERS. THIS AFTERNOON, WHILE THE REGION RESIDES IN THE WARM SECTOR, INSTABILITY WILL INCREASE WITH SCATTERED THUNDERSTORMS EXPECTED. LATER THIS AFTERNOON AND EVENING AS A COLD FRONT APPROACHES THE AREA, THUNDERSTORMS WILL BECOME MORE WIDESPREAD WITH THE POTENTIAL FOR SEVERE CONVECTION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, May 27, 11:28 AM EDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1128 AM EDT SUN MAY 27 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-272000- BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA- LUZERNE-MADISON-NORTHERN ONEIDA-NORTHERN WAYNE-ONONDAGA-OTSEGO-PIKE- SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA-SOUTHERN WAYNE- STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING-YATES- 1128 AM EDT SUN MAY 27 2007 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... A WARM AND UNSTABLE AIR MASS WILL SUPPORT THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTHWEST PENNSYLVANIA AND WESTERN NEW YORK BY MID AFTERNOON. THESE THUNDERSTORMS MAY INTENSIFY AND ORGANIZE INTO A LINE AS THE ACTIVITY MOVES INTO THE CENTRAL SOUTHERN TIER AND FINGER LAKES DURING THE LATE AFTERNOON. THE LINE IS EXPECTED TO TRACK EASTWARD INTO THE WESTERN MOHAWK VALLEY, CATSKILLS AND POCONOS BY THIS EVENING. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE, WITH WIND GUSTS TO 50 MPH AND LARGE HAIL. DANGEROUS CLOUD TO GROUND LIGHTNING, AND TORRENTIAL DOWNPOURS WILL ALSO ACCOMPANY THE STORMS. BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS LATER THIS AFTERNOON AND EVENING. A SEVERE THUNDERSTORM WATCH WILL BE ISSUED IF CONDITIONS BECOME FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS, AND SEVERE THUNDERSTORM WARNINGS WILL BE ISSUED IF SEVERE WEATHER IS IMMINENT OR OCCURRING. STAY TUNED TO NOAA WEATHER RADIO...THE VOICE OF YOUR NATIONAL WEATHER SERVICE, FOR THE LATEST UPDATES.
Special weather statement, May 27, 2:19 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 219 PM EDT SUN MAY 27 2007 NYZ045-271900- CHENANGO NY- 219 PM EDT SUN MAY 27 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR MC DONOUGH...AND MOVING EAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MC DONOUGH AND PHARSALIA AT 225 PM EDT... TYNER AT 230 PM EDT... OXFORD AT 235 PM EDT... PRESTON AND PLYMOUTH AT 240 PM EDT... NORWICH AND POLKVILLE AT 245 PM EDT... SHERBURNE AT 250 PM EDT... HOLMESVILLE AT 255 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY PB
Special weather statement, May 27, 3:34 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 334 PM EDT SUN MAY 27 2007 NYZ046-272030- OTSEGO NY- 334 PM EDT SUN MAY 27 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR LAURENS...AND MOVING EAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... PORTLANDVILLE AND COOPERSTOWN JCT AT 340 PM EDT... MILFORD AT 345 PM EDT... MARYLAND AND WESTVILLE AT 350 PM EDT... SCHENEVUS AND ELK CREEK AT 355 PM EDT... WESTFORD AT 400 PM EDT... WORCESTER AT 405 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY PB
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.